Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at May 17, 2011, 5:19 AM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2011, 5:19 AM EDT (09:19 UTC)
- Expired
- May 17, 2011, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 157 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974
WGUS52 KRAH 170919
FFWRAH
NCC123-167-171215-
/O.NEW.KRAH.FF.W.0004.110517T0919Z-110517T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
519 AM EDT TUE MAY 17 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 AM EDT
* AT 511 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS THAT WERE CONTINUOUSLY REDEVELOPING AND PRODUCING
FLOODING OVER STANLY AND MONTGOMERY COUNTIES. DOPPLER RADAR
ESTIMATED THAT BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN
OVER SOUTHERN STANLY AND SOUTHWESTERN MONTGOMERY COUNTIES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE OAKBORO...MOUNT
GILEAD...AND NORWOOD.
AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ARE STILL POSSIBLE AND
WILL RESULT IN ADDITIONAL FLOODING.
HARDY AND UGLY CREEKS IN SOUTHERN STANLY COUNTY JUST WEST OF NORWOOD
ARE PRONE TO FLASH FLOODING. BRIDGES IN THE ZION CHURCH ROAD AREA
NEAR COTTONVILLE MAY ALSO FLOOD QUICKLY. FLOODING WILL ALSO BE
POSSIBLE ALONG HIGHWAY 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3519 8051 3541 8036 3540 7974 3527 7971
3517 7961 3518 7986 3516 7989 3516 7998
3514 8002 3514 8007 3519 8011 3516 8017
3517 8020 3515 8021 3521 8026 3518 8031
3516 8039 3516 8046
$$
223 follow-up statements
073
WGUS72 KRAH 171021
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 AM EDT TUE MAY 17 2011
NCC123-167-171215-
/O.CON.KRAH.FF.W.0004.000000T0000Z-110517T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NC-STANLY NC-
621 AM EDT TUE MAY 17 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT FOR
STANLY AND MONTGOMERY COUNTIES...
AT 615 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS THAT WERE REDEVELOPING OVER THE SAME AREA
PRODUCING FLOODING IN STANLY AND MONTGOMERY COUNTIES. DOPPLER RADAR
ESTIMATED THAT AS MUCH AS THREE INCHES OF RAIN HAS FALLEN OVER
SOUTHERN STANLY AND SOUTHWESTERN MONTGOMERY COUNTIES IN THE PAST
THREE TO FOUR HOURS.
AN ADDITIONAL ONE TO TWO INCHES INCHES OF RAINFALL ARE STILL
POSSIBLE AS THUNDERSTORMS MOVE INTO THE WARNING AREA FROM THE EAST.
THIS WILL CAUSE ADDITIONAL FLOODING.
LOCATIONS THREATENED WITH FLOODING INCLUDE OAKBORO...MOUNT
GILEAD...AND NORWOOD.
HARDY AND UGLY CREEKS IN SOUTHERN STANLY COUNTY JUST WEST OF NORWOOD
ARE PRONE TO FLASH FLOODING. BRIDGES IN THE ZION CHURCH ROAD AREA
NEAR COTTONVILLE MAY ALSO FLOOD QUICKLY. FLOODING WILL ALSO BE
POSSIBLE ALONG HIGHWAY 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3519 8051 3541 8036 3540 7974 3527 7971
3517 7961 3518 7986 3516 7989 3516 7998
3514 8002 3514 8007 3519 8011 3516 8017
3517 8020 3515 8021 3521 8026 3518 8031
3516 8039 3516 8046
$$
22070
WGUS72 KRAH 171141
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
741 AM EDT TUE MAY 17 2011
NCC123-171147-
/O.CAN.KRAH.FF.W.0004.000000T0000Z-110517T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NC-
741 AM EDT TUE MAY 17 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONTGOMERY
COUNTY...
AT 736 AM EDT...THE SHOWERS AND THUNDERSTORM PRODUCING THE EARLIER
HEAVY RAIN HAS MOVED OUT OF THE AREA.
LAT...LON 3541 8036 3541 8009 3537 8005 3528 8010
3524 8010 3518 8005 3515 8007 3519 8011
3516 8017 3517 8020 3515 8021 3521 8025
3516 8039 3516 8046 3519 8051
$$
NCC167-171215-
/O.CON.KRAH.FF.W.0004.000000T0000Z-110517T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
741 AM EDT TUE MAY 17 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT FOR
STANLY COUNTY...
AT 736 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING SHOWERS ACROSS STANLY COUNTY. RAINFALL RATES
HAVE DECREASED OVER THE LAST HOUR...HOWEVER...FLOODING IN SOME
LOCATIONS IS STILL POSSIBLE. LAW ENFORCEMENT REPORTED WATER OVER THE
ROAD AT BRIDGE ROAD AND LAMBERT ROAD WEST OF ALBEMARLE.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
OAKBORO...LOCUST AND PLYLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THE RAIN WILL CAUSE SOME FLOODING OF CREEKS AND
STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY ROADS AND
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN ENCOUNTERING
FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3541 8036 3541 8009 3537 8005 3528 8010
3524 8010 3518 8005 3515 8007 3519 8011
3516 8017 3517 8020 3515 8021 3521 8025
3516 8039 3516 8046 3519 8051
$$
JO558
WGUS72 KRAH 171213
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
813 AM EDT TUE MAY 17 2011
NCC167-171222-
/O.EXP.KRAH.FF.W.0004.000000T0000Z-110517T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
813 AM EDT TUE MAY 17 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 AM EDT FOR STANLY
COUNTY...
AT 809 AM EDT...DOPPLER RADAR INDICATED THAT RAINFALL RATES HAVE
DECREASED AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3541 8036 3541 8009 3537 8005 3528 8010
3524 8010 3518 8005 3515 8007 3519 8011
3516 8017 3517 8020 3515 8021 3521 8025
3516 8039 3516 8046 3519 8051
$$
ELLISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:05 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 17, 3:05 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 AM EDT TUE MAY 17 2011 .SYNOPSIS... A PAIR OF UPPER LEVEL LOWS WILL ROTATE ACROSS THE AREA TODAY AND TONIGHT...THEN COMBINE AND LINGER OVERHEAD THROUGH WEDNESDAY NIGHT. THE UPPER LEVEL TROUGH AXIS WILL THEN BEGIN TO DRIFT EASTWARD AWAY FROM THE AREA THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 AM TUESDAY... LATEST WATER VAPOR IMAGERY SHOWS THE LEAD UPPER LOW CURRENTLY ROTATING OVER THE CHARLESTON SC AREA...WITH A SECONDARY LOW CENTER DIVING SOUTH THROUGH IL/KY. A BROAD 1002 MB SURFACE LOW HAS DEVELOPED OVER THE CENTER OF NC...WITH THE MAIN CONVERGENCE LINE EXTENDING FROM ROXBORO TO WADESBORO. THROUGH SUNRISE...ISOLATED SHOWERS WILL CONTINUE TO MOVE ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. SHOWERS IN THE VICINITY OF ALBEMARLE HAVE BEEN BACK-BUILDING OVER THE PAST COUPLE HOURS...BUT RAINFALL RATES OF 0.5-0.75 INCH/HR HAVE BEEN JUST LIGHT ENOUGH TO NOT POSE A FLOOD THREAT YET. STRATUS DEVELOPING WEST OF THE SURFACE BOUNDARY SHOULD HOLD MAINLY WEST OF THE US HWY 1 CORRIDOR. AS THE LEAD UPPER LOW LIFTS NORTH INTO NC THIS MORNING AND THEN TO THE NW LATER THIS AFTERNOON...EXPECT SHOWERS TO BREAK OUT IN A SIMILAR FASHION TO MONDAY. INSTABILITY WILL BE CONTINGENT UPON SURFACE HEATING AS MID LEVEL LAPSE RATES ASSOCIATED WITH THE LEAD WAVE ARE ONLY AROUND 6 C/KM. MODELS ONLY INDICATE AROUND 300-600 J/KG OF MLCAPE THIS AFTERNOON...FAIRLY MOIST FORECAST SOUNDINGS SUGGEST CAPE WILL BE SKINNY..HINDERING UPDRAFT STRENGTH. BETTER INSTABILITY WILL LIE CLOSER TO THE COAST ON THE EASTERN PERIPHERY OF THE SURFACE LOW WHERE DRIER AIR ALOFT IS EXPECTED TO WRAP AROUND THE UPPER LOW. DIFFERENTIAL HEATING FROM STRATUS OVER THE WESTERN PIEDMONT AND POTENTIAL BREAKS IN CLOUD COVER OVER THE EAST MAY ENHANCE THE CURRENTLY WEAK FRONT/TROUGH OVER THE CWA...HELPING TO SERVE AS A CATALYST FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. SEVERE POTENTIAL LOOKS TO BE ISOLATED AND MARGINAL BASED ON THE AFOREMENTIONED INSTABILITY AND WEAK DEEP LAYER SHEAR LESS THAN 30 KT. TEMPS WILL BE TRICKY TODAY...PARTICULARLY IN THE WESTERN PIEDMONT IF STRATUS LINGERS PAST 11 AM OR SO. WILL SHOW A STRONG GRADIENT ACROSS THE CENTRAL PIEDMONT...WITH LOW TO MID 60S IN THE WEST AND MID 70S IN THE EAST. TONIGHT...STEEPER LAPSE RATES IN EXCESS OF 7 C/KM ARE FORECAST TO MOVE OVER THE AREA AS THE UPPER WAVE MOVING THROUGH IL/KY ROUNDS THE BASE OF THE UPPER TROUGH AND MORPHS WITH THE LEAD WAVE. HOWEVER...TIMING OF THE COLD POOL ALOFT WILL BE OUT OF PHASE WITH SURFACE HEATING...SO DO NOT EXPECT MORE THAN ISOLATED TO WIDELY SCATTERED SHOWERS OVERNIGHT WITH MODELS SHOWING SOME MID LEVEL DRYING FROM SE TO NW. LOWS 51-54. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 AM TUESDAY... FOR WEDNESDAY: MODEL CONSENSUS IS THAT THE UPPER LOW WILL BEGIN TO DRIFT NORTHWESTWARD TOWARD WV ON WEDNESDAY AS THE VORT CENTER ASSOCIATED WITH THE WAVE CURRENTLY DIVING THROUGH IL/KY SWINGS ACROSS THE CWA. TIMING OF THIS FEATURE SHOULD PUT IT NEAR THE NC/VA BORDER BY EARLY AFTERNOON...WITH ANOTHER DRY PUNCH WORKING NORTH THROUGH THE CWA. THIS DRYING COMBINED WITH SUBSIDENCE IN THE WAKE OF THE VORT MAX SHOULD SIGNIFICANTLY REDUCE POPS FOR WEDNESDAY AFTERNOON. HAVE TRIMMED POPS TO ONLY A SLIGHT CHANCE SOUTH OF HWY 64 AFTER 18Z. WITH MORE BREAKS IN CLOUD COVER...ESPECIALLY OVER THE NW PIEDMONT...HIGHS SHOULD WARM A FEW DEGREES OVER TUESDAY...68-78. -BLS WEDNESDAY NIGHT: THE UPPER LOW IS EXPECTED TO BE LOCATED NEAR HUNTINGTON WV WITH WEDNESDAY'S STRONG VORTICITY LOBE HEADING WELL NORTH OF THE STATE AND A SECOND WEAKER WAVE HEADING JUST PAST THE NC/VA BORDER... WHILE AT THE SURFACE... WEAK TROUGHING EXTENDS THROUGH THE CENTRAL AND SOUTHWEST PIEDMONT. SURFACE-700 MB LAPSE RATES REMAIN FAIRLY STEEP (NEAR 8 C/KM) THROUGH THE EVENING WITH ABOVE-NORMAL PRECIPITABLE WATER ESPECIALLY OVER THE NRN CWA. WHILE WEAK LOW LEVEL WINDS WILL LIMIT NEAR-SURFACE MASS CONVERGENCE... SCATTERED INSTABILITY SHOWERS ARE LIKELY TO PERSIST UNTIL NEAR OR SHORTLY AFTER MIDNIGHT... PARTICULARLY ALONG A BELT OF ENHANCED 850 MB MOISTURE CONVERGENCE OVER THE WESTERN AND FAR NORTHERN PIEDMONT. WILL GRADUALLY TREND CHANCE POPS DOWNWARD SOUTH TO NORTH OVERNIGHT. LOWS 50-56... WARMER EAST WHERE SURFACE DEW POINTS ARE LIKELY TO REMAIN ELEVATED. FOR THURSDAY/THURSDAY NIGHT: SURFACE TROUGHING SHARPENS OVER THE EASTERN PIEDMONT AND COASTAL PLAIN AS THE MID LEVEL LOW WOBBLES EAST ACROSS WV INTO CENTRAL VA. ONCE AGAIN... WITH STEEPENING LAPSE RATES WITH HEATING... DYNAMIC CONTRIBUTION FROM WEAK SHORTWAVE TROUGH PASSAGE ON THE SOUTH SIDE OF THE LOW... AND A POOLING OF LOW- AND MID-LEVEL MOISTURE ALONG AND EAST OF THE 850 MB TROUGH... SCATTERED SHOWERS AND A THUNDERSTORM OR TWO ARE LIKELY TO BREAK OUT BY MIDDAY... MOST NUMEROUS ALONG AND EAST OF HIGHWAY 1... AND LAST WELL INTO THE EVENING BEFORE TAPERING OFF WEST TO EAST OVERNIGHT AS THE SURFACE BOUNDARY PUSHES TO OUR EAST. THUNDERSTORMS SHOULD BE FEW AND FAR BETWEEN GIVEN THE RELATIVELY LOW SURFACE DEW POINTS LEADING TO VERY LOW CAPE AND MINIMAL MOISTURE ABOVE -10C. HIGHS 73-81 WITH CONSIDERABLE CLOUDINESS FROM MIDDAY TO MID EVENING MAINLY ACROSS THE NORTHERN AND EASTERN CWA. -GIH && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 245 AM TUESDAY... THE REX BLOCK PATTERN OVER CENTRAL/EASTERN NORTH AMERICA TRANSITIONS BACK TO AN OMEGA BLOCK BY SATURDAY... BUT THEN THE MODELS' DEPICTIONS OF THE LONGWAVE PATTERN QUICKLY BEGIN TO DIVERGE. THE MID LEVEL LOW FINALLY EASES EASTWARD OFF THE DELMARVA COAST ON FRIDAY... AND WHILE A SMALL CHANCE OF SHOWERS NORTH AND EAST OF RALEIGH WILL NEED TO BE RETAINED... A TREND TOWARD LESS UNSETTLED WEATHER IS ON THE HORIZON HEADING INTO THE WEEKEND. THE GFS IS THE MOST PROGRESSIVE (AND HAS BEEN RELATIVELY CONSISTENT THE LAST FEW RUNS) WITH PUSHING THE LOW OFF THE COAST... FOLLOWED BY MID LEVEL RIDGING AND WARM TEMPS / GENERALLY DRY WEATHER THROUGH THE WEEKEND. THIS SOLUTION HAS SOME SUPPORT FROM THE CANADIAN MODEL. THE ECMWF ON THE OTHER HAND IS MUCH SLOWER AND RETAINS CYCLONIC MID LEVEL FLOW AND COOLER THICKNESSES INTO MONDAY. CONSIDERING THAT THE DEEP VORTEX WHICH ULTIMATELY DETERMINES THE PROGRESSIVENESS OF THIS PATTERN CURRENTLY EXTENDS OVER THE DATA-SPARSE REGION FROM THE GULF OF ALASKA ACROSS THE ALEUTIANS TO THE KAMCHATKA PENINSULA... IT IS TOO EARLY TO DETERMINE WHICH SOLUTION IS THE CLEAR WINNER... BUT WILL LEAN TOWARD THE GFS SOLUTION BASED ON ITS RUN-TO-RUN CONSISTENCY. EXPECT NEAR-NORMAL TEMPS FRIDAY TO TREND UP TO 1-2 CATEGORIES ABOVE NORMAL BY SUNDAY/MONDAY. WARM SUBSIDING MID LEVELS SHOULD LIMIT CONVECTION... HOWEVER WILL INCLUDE A BELOW-CLIMATOLOGY SMALL CHANCE SUNDAY/MONDAY AS THE MID LEVEL FLOW GRADUALLY FLATTENS. -GIH && .AVIATION /06Z TUESDAY THROUGH FRIDAY/... AS OF 130 AM TUESDAY... A FEW SCATTERED SHOWERS ARE MOVING EAST TO WEST THROUGH THE WESTERN PIEDMONT...IN THE VICINITY OF KGSO AND KINT...AS AN UPPER LEVEL LOW ROTATES THROUGH SC. IFR CEILINGS ARE ALSO BEGINNING TO DEVELOP IN THE WESTERN PIEDMONT AS STRATUS SETS IN. EXPECT THESE CEILINGS WILL HOLD THROUGH MID-MORNING...THEN LIFT TO MVFR WITH DAYTIME HEATING. EAST OF THE TRIAD...CONDITIONS SHOULD GENERALLY REMAIN VFR TONIGHT...THOUGH KRDU MAY BE ON THE EASTERN FRINGE OF THE STRATUS BY SUNRISE AND THUS CONFIDENCE IN VFR CONDITIONS IS LOWER THERE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...FIRST NEAR KFAY THIS MORNING...THEN NORTHWARD TOWARD KRWI/KRDU AND EVENTUALLY KGSO/KINT THIS AFTERNOON AS THE UPPER LOW MOVES OVERHEAD. BRIEF PERIODS OF SUB VFR CONDITIONS WITH HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITHIN THE SHOWERS AND STORMS. DRIER AIR IS EXPECTED TO MOVE IN FROM THE SOUTH LATER TONIGHT...WITH MAY ALLOW MOST LOCATIONS TO REMAIN AT VFR OVERNIGHT. LOOKING AHEAD: ISOLATED TO SCATTERED SHOWERS/STORMS WILL BE POSSIBLE THROUGH THURSDAY IN ASSOCIATION WITH A STALLED UPPER LEVEL LOW OVER THE CAROLINAS AND MID-ATLANTIC. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...SMITH/HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH
Hazardous weather outlook, May 17, 4:47 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 447 AM EDT TUE MAY 17 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-180900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 447 AM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. WHILE MOST AREAS WILL SEE BETWEEN A QUARTER AND A HALF INCH OF RAIN... OVER AN INCH MAY FALL IN LESS THAN AN HOUR IN LOCALIZED AREAS. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:28 PM EDT | Special Weather Statement | RAH | Moore | 62 min |
| May 17, 4:37 AM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| May 17, 5:21 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond | 69 min |
| May 17, 1:11 PM EDT | Special Weather Statement | RAH | Person | 64 min |
| May 17, 6:03 PM EDT | Special Weather Statement | RAH | Harnett | 57 min |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.